MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ORISE PROKNIFE; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION ORISE PROKNIFE; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00519361
Medical Device Problem Codes Use of Device Problem (1670); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has been received for analysis; however, the analysis has not yet been completed.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an orise proknife was used in the ascending colon during an endoscopic submucosal dissection (esd) procedure performed on (b)(6) 2021.During the procedure, the orise proknife electrode "broke off" outside of the patient, when it was being cleaned with wet gauze.The user was able to successfully complete the esd procedure without an additional cutting device.There were no patient complications reported as a result of this event.Note: it was reported that the erbe vio 300 generator was being used with spray coag setting at 90 watts, which would increase the voltage past the maximum recommended settings; the instructions for use (ifu) document states: "precaution: the recommended maximum settings on the generator are the following: 2900 vp (5800 vp-p).Increasing the voltage past the maximum recommended generator settings may compromise the electrode.".
 
Additional Manufacturer Narrative
Block h6: medical device problem code a0501 captures the reportable event of electrode detachment of device or device component.Block h10: investigation results the returned orise proknife was analyzed, a visual evaluation was performed and confirmed that the electrode broke off.The broken electrode was not returned for analysis.No other issues were noted.Based on all available information and the condition of the returned device, it is most likely that a sideways force was applied to the electrode when it was extended during the cleaning process.This could have affected the device's performance and it's integrity leading to the electrode detachment.The investigation concluded the most probable cause is unintended use error caused or contributed to event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the directions for use (dfu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation that an orise proknife was used in the ascending colon during an endoscopic submucosal dissection (esd) procedure performed on (b)(6), 2021.During the procedure, the orise proknife electrode "broke off" outside of the patient, when it was being cleaned with wet gauze.The user was able to successfully complete the esd procedure without an additional cutting device.There were no patient complications reported as a result of this event.Note: it was reported that the erbe vio 300 generator was being used with spray coag setting at 90 watts, which would increase the voltage past the maximum recommended settings; the instructions for use (ifu) document states: "precaution: the recommended maximum settings on the generator are the following: 2900 vp (5800 vp-p).Increasing the voltage past the maximum recommended generator settings may compromise the electrode.".

Brand Name
ORISE PROKNIFE
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11547493
Report Number3005099803-2021-01235
Device Sequence Number3815033
Product Code KNS
UDI-Device Identifier08714729999898
UDI-Public08714729999898
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K200404
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/25/2022
Device Model NumberM00519361
Device Catalogue Number1936
Device Lot Number0026658205
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2021
Initial Date Received by Manufacturer 02/25/2021
Supplement Date Received by Manufacturer04/23/2021
Initial Report FDA Received Date03/22/2021
Supplement Report FDA Received Date05/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1